How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. David Your Own Question
Dr. David
Dr. David, Board Certified MD
Category: Medical
Satisfied Customers: 45922
Experience:  Board Certified Physician
41363181
Type Your Medical Question Here...
Dr. David is online now

I think I may have a bit of depression and anxiouty. I

Resolved Question:

hI I think I may have a bit of depression and anxiouty. I don't want to take antidepressents as I have had a bad experience with them. I think my depression is slightly worse at this present time as my husband father has passed away so I can't confide in my husband at the moment and for obvious reasons things are difficult. I am not suicidal. My syptoms are feeling down and as if there is a dark cloud. Bit of social anxiouty. Tearful. And feeling pretty lazy. Trouble falling asleep. My question is. Is it safe for me to try st johns wart ?. I have taken it before but I read that's it's unsafe to take if depressed but I don't know if I am or if it's just a general mood. I have been on setraline for years but discontinued use one year ago. Thanks.
Submitted: 1 year ago.
Category: Medical
Expert:  Dr. David replied 1 year ago.

This is Dr. David

most likely it is safe to take st johns wart

best to talk to your doctor about it first

what other medications are you taking?

exercise could help you fight your down mood as well

Customer: replied 1 year ago.
Only vitamins. Multi vitamins. I have had a few anxiouty attacks. But that is something I have suffered with for years. I wanted to take st johns wart along with healthy diet and exercise. Possibly councilling also. Rather do it as natural as I can.
Expert:  Dr. David replied 1 year ago.

depression and anxiety symptoms are serious issues.

you can always try the st. johns wart

it may or may not help much for you.

but you do need to follow up with your GP doctor to let them know this is what you are doing

and for them to monitor your symptoms.

and you should get your doctor to set you up with a psychotherapist as well.

Customer: replied 1 year ago.
Thankyou very much. I will take your advice.
Expert:  Dr. David replied 1 year ago.

you are welcome

let me know if you have other questions.

if done for now, please leave positive rating of 3-5 stars so I can get credit for helping you today

we only get credit for helping clients after positive feedback

you can always reach me directly with "a question for Dr. David" in the medicine or oncology categories if you have other questions

here is my website if you need to reach me:

http://www.justanswer.com/medical/expert-dr-david/

Thanks for using JustAnswers.com

Dr. David and 4 other Medical Specialists are ready to help you

Related Medical Questions